We use your sign-up to provide content in ways you’ve consented to and to improve our understanding of you. This may include adverts from us and 3rd parties based on our understanding. You can unsubscribe at any time. More info
Paracetamol is a pain reliever and a fever reducer. The drug is used to treat many conditions such as headache, muscle aches, arthritis, backache, toothaches, colds, and fevers. Taking over the recommended dosage may cause gastrointestinal symptoms to be aware of.
The recommended dose for paracetamol is one or two 500mg tablets taken up to four times in a 24-hour period.
However, if you take paracetamol regularly, it might be worth knowing the possible side effects that come with the drug.
The warning signs, which call for medical help and stopping the use, are dark urine and clay-coloured stools, Drugs.com reports.
There are a number of other side effects pertaining to paracetamol toxicity.
In a study published in the National Library of Medicine, paracetamol and gastrointestinal symptoms were investigated.
“Paracetamol is classically considered as a very safe analgesic/antipyretic compound,” noted the study.
“Paracetamol, especially at high doses, may induce upper GI symptoms such as abdominal pain/discomfort, heartburn, nausea or vomiting.
“Conversely, the risk for ulcers and ulcer complications due to paracetamol is not supported by available data.”
Other signs of paracetamol toxicity include:
Your doctor will ask you about the history of your symptoms and when you started taking your medications. You may be asked whether doses had to be increased because of persistent abdominal pain, for example.
Your doctor may examine your abdomen and rectum to make sure you are not severely constipated.
Sometimes, they may do other tests – or request them – to ensure your symptoms are not caused by any other medical condition.
Always ask the medical professionals treating you for information and advice.
According to the NHS, it’s safe to take paracetamol with other types of painkillers that don’t contain paracetamol, such as ibuprofen, aspirin and codeine.
“Do not take paracetamol alongside other medicines that contain paracetamol,” warns the health body.
“If you take two different medicines that contain paracetamol, there’s a risk of overdose, it explains.
“Before taking any other medicines, check the label to see whether they contain paracetamol.”
Source: Read Full Article